Alert archive / Louisiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 24, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 9, 2020, 7:35 PM CDT for 4 parishes in Louisiana; Jasper County, Newton County, Texas. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2020, 7:35 PM CDT (00:35 UTC)
- Expired
- Apr 9, 2020, 8:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Jefferson Davis Parish, LA, Jasper County, TX, Newton County, TX
The radar
The Lake Charles radar (KLCH), 76 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 8:16 PM CDT | TSTM WND DMG | Sulphur, LA | SULPHUR FD REPORTS POWER LINES DOWN AND A GAS LINE OPEN ON E ELIZABETH ST IN SULPHUR. TIME ESTIMATED BY RADAR. |
| Apr 9, 8:16 PM CDT | TSTM WND DMG | Sulphur, LA | PUBLIC REPORTS A TREE BLOCKING ROAD ON CHOUPIQUE ROAD NORTH OF I-10. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 2:47 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2660 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- -0.5
- Supercell composite
- -1.8
The text
As transmitted.
284
WUUS54 KLCH 100035
SVRLCH
LAC003-011-019-053-TXC241-351-100130-
/O.NEW.KLCH.SV.W.0024.200410T0035Z-200410T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
735 PM CDT Thu Apr 9 2020
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northwestern Jefferson Davis Parish in southwestern Louisiana...
Southern Beauregard Parish in southwestern Louisiana...
Central Calcasieu Parish in southwestern Louisiana...
Southwestern Allen Parish in southwestern Louisiana...
Southwestern Newton County in southeastern Texas...
Southeastern Jasper County in southeastern Texas...
* Until 830 PM CDT.
* At 734 PM CDT, severe thunderstorms were located along a line
extending from near Trout Creek to near Caney Head, moving east at
40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lake Charles, Sulphur, Westlake, Kirbyville, Reeves, Deweyville,
Moss Bluff, De Quincy, Ragley, Call, Starks, Fields, Buna, Trout
Creek, Bivens, Lunita, Topsy, Gillis, Edgerly and Devils Pocket.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 14 and 29.
Interstate 210 between mile markers 1 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3044 9411 3045 9411 3046 9410 3047 9410
3049 9408 3051 9408 3073 9378 3053 9287
3015 9335 3042 9412 3043 9412
TIME...MOT...LOC 0034Z 291DEG 36KT 3067 9379 3046 9413
HAIL...0.88IN
WIND...60MPH
$$
Brazzell5 follow-up statements
064
WWUS54 KLCH 100050
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
750 PM CDT Thu Apr 9 2020
TXC241-100059-
/O.CAN.KLCH.SV.W.0024.000000T0000Z-200410T0130Z/
Jasper TX-
750 PM CDT Thu Apr 9 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JASPER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Louisiana...and southeastern Texas.
LAT...LON 3047 9389 3073 9378 3053 9287 3015 9335
3034 9390
TIME...MOT...LOC 0049Z 295DEG 56KT 3059 9355 3042 9365 3034 9381
$$
LAC003-011-019-053-TXC351-100130-
/O.CON.KLCH.SV.W.0024.000000T0000Z-200410T0130Z/
Jefferson Davis LA-Beauregard LA-Calcasieu LA-Allen LA-Newton TX-
750 PM CDT Thu Apr 9 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN JEFFERSON DAVIS...SOUTHERN BEAUREGARD...CENTRAL
CALCASIEU...SOUTHWESTERN ALLEN PARISHES IN SOUTHWESTERN LOUISIANA AND
SOUTHWESTERN NEWTON COUNTIES...
At 749 PM CDT, severe thunderstorms were located along a line
extending from near Bivens to near Lunita to near Deweyville, moving
southeast at 65 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lake Charles, Sulphur, Westlake, Reeves, Deweyville, Moss Bluff, De
Quincy, Ragley, Starks, Fields, Trout Creek, Bivens, Lunita, Topsy,
Gillis, Edgerly, Devils Pocket, Wrights Settlement, Leblanc and
Oretta.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 14 and 29.
Interstate 210 between mile markers 1 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3047 9389 3073 9378 3053 9287 3015 9335
3034 9390
TIME...MOT...LOC 0049Z 295DEG 56KT 3059 9355 3042 9365 3034 9381
HAIL...0.88IN
WIND...60MPH
$$
Brazzell855
WWUS54 KLCH 100058
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
758 PM CDT Thu Apr 9 2020
LAC003-011-019-053-TXC351-100130-
/O.CON.KLCH.SV.W.0024.000000T0000Z-200410T0130Z/
Jefferson Davis LA-Beauregard LA-Calcasieu LA-Allen LA-Newton TX-
758 PM CDT Thu Apr 9 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN JEFFERSON DAVIS...SOUTHERN BEAUREGARD...CENTRAL
CALCASIEU...SOUTHWESTERN ALLEN PARISHES IN SOUTHWESTERN LOUISIANA AND
SOUTH CENTRAL NEWTON COUNTIES...
At 758 PM CDT, severe thunderstorms were located along a line
extending from near Singer to near Lunita to near Starks, moving east
at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lake Charles, Sulphur, Westlake, Reeves, Deweyville, Starks, Moss
Bluff, Fields, De Quincy, Ragley, Carlyss, Longville, Bivens, Lunita,
Buhler, Topsy, Gillis, Edgerly, Leblanc and Oretta.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 14 and 29.
Interstate 210 between mile markers 1 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3043 9374 3070 9363 3053 9287 3015 9335
3030 9379
TIME...MOT...LOC 0058Z 290DEG 39KT 3062 9350 3039 9356 3029 9369
HAIL...0.75IN
WIND...60MPH
$$
Brazzell630
WWUS54 KLCH 100104
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
804 PM CDT Thu Apr 9 2020
TXC351-100114-
/O.CAN.KLCH.SV.W.0024.000000T0000Z-200410T0130Z/
Newton TX-
804 PM CDT Thu Apr 9 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NEWTON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Louisiana...and southeastern Texas.
LAT...LON 3028 9371 3029 9371 3030 9373 3042 9369
3066 9360 3053 9287 3015 9335
TIME...MOT...LOC 0104Z 291DEG 36KT 3060 9344 3037 9350 3027 9363
$$
LAC003-011-019-053-100130-
/O.CON.KLCH.SV.W.0024.000000T0000Z-200410T0130Z/
Jefferson Davis LA-Beauregard LA-Calcasieu LA-Allen LA-
804 PM CDT Thu Apr 9 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN JEFFERSON DAVIS...SOUTHERN BEAUREGARD...CENTRAL
CALCASIEU AND SOUTHWESTERN ALLEN PARISHES...
At 804 PM CDT, severe thunderstorms were located along a line
extending from near Singer to near Lunita to near Starks, moving east
at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lake Charles, Sulphur, Westlake, Reeves, Starks, Moss Bluff, Fields,
De Quincy, Ragley, Carlyss, Bivens, Lunita, Buhler, Topsy, Gillis,
Edgerly, Leblanc and Oretta.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 14 and 29.
Interstate 210 between mile markers 1 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3028 9371 3029 9371 3030 9373 3042 9369
3066 9360 3053 9287 3015 9335
TIME...MOT...LOC 0104Z 291DEG 36KT 3060 9344 3037 9350 3027 9363
HAIL...0.75IN
WIND...60MPH
$$
Brazzell772
WWUS54 KLCH 100115
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
815 PM CDT Thu Apr 9 2020
LAC003-011-019-053-100130-
/O.CON.KLCH.SV.W.0024.000000T0000Z-200410T0130Z/
Jefferson Davis LA-Beauregard LA-Calcasieu LA-Allen LA-
815 PM CDT Thu Apr 9 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN JEFFERSON DAVIS...SOUTHEASTERN BEAUREGARD...CENTRAL
CALCASIEU AND SOUTHWESTERN ALLEN PARISHES...
At 815 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Ragley to Buhler to Edgerly,
moving southeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lake Charles, Sulphur, Westlake, Reeves, Moss Bluff, De Quincy,
Ragley, Carlyss, Buhler, Topsy, Gillis, Edgerly and Leblanc.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 14 and 29.
Interstate 210 between mile markers 1 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3025 9362 3033 9346 3052 9344 3053 9287
3015 9335
TIME...MOT...LOC 0115Z 293DEG 38KT 3047 9332 3031 9338 3021 9351
HAIL...0.75IN
WIND...60MPH
$$
Brazzell819
WWUS54 KLCH 100129
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
829 PM CDT Thu Apr 9 2020
LAC003-011-019-053-100139-
/O.EXP.KLCH.SV.W.0024.000000T0000Z-200410T0130Z/
Jefferson Davis LA-Beauregard LA-Calcasieu LA-Allen LA-
829 PM CDT Thu Apr 9 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON
DAVIS...SOUTHEASTERN BEAUREGARD...CENTRAL CALCASIEU AND SOUTHWESTERN
ALLEN PARISHES WILL EXPIRE AT 830 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Louisiana.
LAT...LON 3025 9362 3033 9346 3052 9344 3053 9287
3015 9335
TIME...MOT...LOC 0129Z 291DEG 36KT 3043 9319 3027 9325 3017 9338
$$
BrazzellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:56 PM CDT, 39 minutes earlier.
Area forecast discussion, Apr 9, 6:56 PM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
656 PM CDT Thu Apr 9 2020
.DISCUSSION...
00Z TAFS
&&
.AVIATION...
Widespread showers and thunderstorms associated with a cold front
will move across the area this evening. Some of these storms will
have the potential to produce visibility restricting heavy
rainfall and strong wind gusts of 40 knots or greater.
The cold front will push through the area late tonight into early
Friday morning with moderate northerly winds developing in its
wake. Overrunning light showers will continue early Friday morning
with the precipitation coming to an end before sunrise. Skies will
improve to VFR by mid morning which will prevail through the
remainder of the taf period.
Jones
&&
.PREV DISCUSSION... /issued 543 PM CDT Thu Apr 9 2020/
UPDATE...
Have extended Severe Thunderstorm Watch 97 east and south to
include the remainder of Southeast Texas and parts of Central and
Southwest Louisiana, basically west of a Rapides to Cameron line.
Conditions are favorable for summertime type pulse severe storms
with large hail and downburst winds to develop over the immediate
forecast area through shortly after the loss of daytime heating.
Also, bow echo severe feature in Houston's area is looking like it
will hold together and move in later this evening with damaging
winds, large hail, and even a spin up or two along the segmented
bow features. The watch is out through 10/03Z or 10 pm local time.
Grids and products have been updated.
Rua
, some of which could be
strong to severe,
PREV DISCUSSION... /issued 437 PM CDT Thu Apr 9 2020/
SYNOPSIS...
Severe Thunderstorm Watch 97 has been issued this aftn for all of
SE TX with the exception of Jefferson and Orange Counties.
Regional radar mosaic shows convection progressing quickly east
toward SE TX. Some isolated showers and storms have also begun
developing near the Lakes region ahead of the main cluster.
This activity was occurring in concert with shortwave energy
crossing the region and the development of sfc low pres along a
frontal boundary acrs TX. This front has been nearly stationary
acrs cntl LA into E cntl TX through the day. Ahead of the
boundary, considerable warming has been ongoing as enough sun has
filtered through thin high clouds, allowing temperatures to climb
into the middle and upper 80s acrs the area.
24
DISCUSSION...
HiRes progs and CAM guidance show convection progressing east acrs
SE TX and into SW LA through the evening. Low level warming has
been sufficient to strengthen instability acrs the region, and
this, combined with steep midlevel lapse rates and deep layer
shear, will maintain an environment conducive to strong to severe
convection through this evening, with large hail and damaging wind
gusts the primary threats. Convection could begin to weaken some
by late evening as instability begins to diminish.
Convection will continue to move east acrs southern LA overnight,
as the sfc low slides east. In the wake of the low and its
trailing cold front, winds will shift northeast, bringing a cooler
airmass into the region. By early Friday morning, temperatures
should cool into the mid 50s north to around 60 south.
Very subtle mid level ridging will translate over the region
Friday, while sfc high pres builds south and east acrs the
southeast CONUS. Thus, cooler and drier conditions will continue
through the day Friday, and with highs only reaching the upper
60s to lower 70s.
Closed upper low over CA will remain more or less anchored in
place through Friday, before finally shifting east on Saturday.
The low will transition into an open wave by Saturday night, as it
ejects into the southern plains while assuming a neutral tilt.
Moisture will rapidly deepen again on Saturday with low level flow
becoming southerly as the sfc high moves east, while aloft
strengthening southwesterly flow spreads into the region. Precip
water values will approach max values for this time of year by
Sunday morning (1.8 - 2.0 inches). In addition to this, instability
is expected to increase, with mid and low level jet dynamics and
deepening shear setting up favorable conditions for a significant
severe weather threat from late Saturday into Sunday.
Showers and tstms will begin to increase acrs TX Saturday,
spreading into the area by late aftn, bcmg more nmrs to widespread
overnight and into Sunday. Storms that develop will be capable of
producing all modes of severe weather, although shear profiles and
wind fields suggest the primary threats will be damaging winds and
tornadoes. With unusually high moisture over the region, heavy
rainfall will also accompany some storms, and localized excessive
rainfall and flooding will be possible.
The front is expected to sweep through the area late Sunday, with
high pres building into the region by early next week. Much cooler
and drier weather can be expected, with lows possibly falling into
the middle 40s acrs our northern zones by Tuesday and Wednesday
mornings. Aftn highs both days are expected to range from the
upper 60s to lower 70s, with mostly sunny to partly cloudy skies.
24
MARINE...
Light SW winds will shift N to NE tonight as a cold front moves
through the region. Showers and tstms will increase as the front
moves through, with offshore flow strengthening in its wake.
Exercise caution conditions are expected to develop over the
coastal waters tonight. Moderate to strong offshore flow can be
expected through Friday, and a Small Craft Advisory is in effect
for the waters beyond 20 NM during the day. Winds will shift
back to the SE on Saturday as the sfc high slides east.
Another front will cross the region Saturday into Sunday, bringing
another chc for showers and storms, and some storms could be
strong. Winds will shift NW in the wake of the front, then
gradually toward the northeast by early next week.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 56 69 46 75 / 80 10 0 60
LCH 60 72 54 77 / 70 10 0 60
LFT 60 72 54 78 / 70 10 0 50
BPT 62 73 58 76 / 80 10 10 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 7 AM to 4 PM CDT Friday for GMZ470-472-
475.
Small Craft Exercise Caution from 4 AM CDT Friday through Friday
morning for GMZ470-472-475.
Small Craft Exercise Caution from 4 AM CDT Friday through Friday
afternoon for GMZ450-452-455.
&&
AVIATION...66Hazardous weather outlook, Apr 9, 4:17 PM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 417 PM CDT Thu Apr 9 2020 TXZ180-201-259>262-102130- Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 417 PM CDT Thu Apr 9 2020 ...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 10 PM CDT THIS EVENING... This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. The main threat with any severe storms will be damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. More widespread thunderstorms are expected Saturday into Sunday. Large hail, damaging winds and isolated tornadoes will all be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late Saturday into Sunday. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LAZ027>033-041>045-052>055-073-074-TXZ215-216-102130- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Jefferson-Orange- 417 PM CDT Thu Apr 9 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Tonight. Scattered to numerous showers and thunderstorms can be expected this evening and overnight. Some storms could be strong to marginally severe this evening, capable of producing damaging wind gusts or hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. More widespread thunderstorms are expected Saturday into Sunday. Large hail, damaging winds and isolated tornadoes will all be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late Saturday into Sunday. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. GMZ470-472-475-102130- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 417 PM CDT Thu Apr 9 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 4 PM CDT FRIDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Tonight. Scattered showers and thunderstorms can be expected as a front moves through the area. Offshore winds will strengthen in the wake of the front, and small craft should exercise caution late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Shower and thunderstorm activity will return again Saturday into early Sunday as a Pacific front approaches and moves across the northwest Gulf. Some storms will be capable of strong wind gusts and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-102130- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 417 PM CDT Thu Apr 9 2020 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Scattered showers and thunderstorms can be expected as a front moves through the area. Offshore winds will strengthen in the wake of the front, but should remain below exercise caution criteria. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Shower and thunderstorm activity will return again Saturday into early Sunday as a Pacific front approaches and moves across the northwest Gulf. Some storms will be capable of strong wind gusts and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 9, 6:29 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
629 PM CDT THU APR 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL FORT POLK 31.05N 93.21W
04/09/2020 E0.25 INCH VERNON LA PUBLIC
PEA SIZE HAIL ESTIMATED NEAR FT. POLK.
&&
RMEGNIALocal storm report, Apr 9, 6:39 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
639 PM CDT THU APR 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL JASPER 30.92N 94.00W
04/09/2020 U0.25 INCH JASPER TX PUBLIC
LOCAL BUISNESS REPORTED HEARING REPORTS OF HAIL IN
JASPER. SIZE UNKNOWN.
&&
RMEGNIALocal storm report, Apr 9, 6:41 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
641 PM CDT THU APR 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL LEESVILLE 31.14N 93.27W
04/09/2020 U0.25 INCH VERNON LA BROADCAST MEDIA
RADIO STATION REPORTED SMALL HAIL IN LEESVILLE. SIZE
UNKNOWN.
&&
RMEGNIASpecial weather statement, Apr 9, 6:44 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
644 PM CDT Thu Apr 9 2020
LAZ027-030-TXZ260-100030-
Beauregard LA-Vernon LA-Northern Newton TX-
644 PM CDT Thu Apr 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BEAUREGARD...VERNON
PARISHES IN WEST CENTRAL LOUISIANA AND NORTHEASTERN NEWTON COUNTIES
UNTIL 730 PM CDT...
At 644 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rosepine, moving southeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
De Ridder, Leesville, Rosepine, Anacoco, Toledo Bend Dam, Fort Polk,
Slagle, New Llano, Hornbeck, Lacamp, Fullerton, Hutton, Burr Ferry,
Kurthwood, Tulla, Leander, Cravens, Simpson, Evans and Pickering.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern and west central Louisiana...and southeastern Texas.
LAT...LON 3114 9283 3108 9283 3066 9321 3117 9372
3118 9360 3117 9358 3119 9355 3123 9354
3124 9356 3125 9354 3128 9353 3128 9344
3136 9339 3137 9305
TIME...MOT...LOC 2344Z 309DEG 23KT 3096 9333
JonesLocal storm report, Apr 9, 6:53 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
653 PM CDT THU APR 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL DE RIDDER 30.85N 93.29W
04/09/2020 E0.75 INCH BEAUREGARD LA PUBLIC
PUBLIC REPORTED DIME SIZED HAIL IN DE RIDDER.
&&
RMEGNIASpecial weather statement, Apr 9, 7:24 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Lake Charles LA 724 PM CDT Thu Apr 9 2020 LAZ030-041-TXZ180-201-259>262-100115- Calcasieu LA-Beauregard LA-Hardin TX-Southern Newton TX- Northern Newton TX-Northern Jasper TX-Southern Jasper TX-Tyler TX- 724 PM CDT Thu Apr 9 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD AND NORTHWESTERN CALCASIEU PARISHES...SOUTHEASTERN TYLER...SOUTHWESTERN NEWTON...NORTHEASTERN HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL 815 PM CDT... At 724 PM CDT, Doppler radar was tracking a strong thunderstorm near Fred, moving east at 60 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sulphur, Kirbyville, Deweyville, De Quincy, Ragley, Call, Starks, Fields, Buna, Trout Creek, Bivens, Lunita, Edgerly, Devils Pocket, Wrights Settlement, Oretta, Caney Head, Carlyss, Longville and Buhler. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Louisiana...and southeastern Texas. LAT...LON 3045 9423 3079 9401 3060 9319 3017 9337 TIME...MOT...LOC 0024Z 288DEG 51KT 3060 9406
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:10 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 35 min |
| Apr 9, 7:24 PM CDT | Special Weather Statement | LCH | Calcasieu | 51 min |
| Apr 9, 7:40 PM CDT | Special Weather Statement | LCH | Acadia, Evangeline, Saint Landry | 35 min |
| Apr 9, 7:47 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Lafayette, Saint Landry, Saint Martin | 58 min |
| Apr 9, 7:52 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 53 min |
| Apr 9, 8:26 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 49 min |
| Apr 9, 8:34 PM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Landry, Saint Martin | 41 min |
| Apr 9, 9:06 PM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis, Lafayette, Vermilion | 39 min |
| Apr 10, 12:00 PM CDT | River Flood Warning | LCH | Avoyelles, Pointe Coupee, Saint Landry | 4 days |
| Apr 10, 4:05 PM CDT | Small Craft Advisory | LCH | 57 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2020Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.